Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 10, 2009, 6:49 PM CDT for Comanche County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 10, 2009, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:05 PM CDT | HAIL 1.75 | 10 Sw De Leon, TX | GOLF BALL HAIL IN DOWNING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 102349
TORFWD
TXC093-110030-
/O.NEW.KFWD.TO.W.0032.090610T2349Z-090611T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 6 MILES NORTHWEST OF COMANCHE...MOVING EAST AT
35 MPH.
* THE TORNADO WILL BE NEAR...
COMANCHE BY 655 PM CDT...
GUSTINE BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3207 9843 3195 9833 3196 9824 3185 9817
3176 9832 3187 9876 3205 9877
TIME...MOT...LOC 2350Z 272DEG 29KT 3196 9865
$$2 follow-up statements
000
WWUS54 KFWD 102359
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED JUN 10 2009
TXC093-110030-
/O.CON.KFWD.TO.W.0032.000000T0000Z-090611T0030Z/
COMANCHE TX-
659 PM CDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
COMANCHE COUNTY...
AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTH OF
COMANCHE...MOVING EAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
GUSTINE BY 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3207 9843 3195 9833 3196 9824 3185 9817
3176 9832 3187 9876 3205 9877
TIME...MOT...LOC 0000Z 276DEG 47KT 3196 9843
$$000
WWUS54 KFWD 110011
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT WED JUN 10 2009
TXC093-110030-
/O.CON.KFWD.TO.W.0032.000000T0000Z-090611T0030Z/
COMANCHE TX-
711 PM CDT WED JUN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
COMANCHE COUNTY...
AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTH OF
GUSTINE...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3204 9859 3207 9843 3195 9833 3196 9824
3185 9817 3176 9832 3185 9866
TIME...MOT...LOC 0011Z 276DEG 47KT 3191 9842
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 6:46 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 10, 6:46 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 646 PM CDT WED JUN 10 2009 .UPDATE... SEVERE STORM COMPLEX NOW PUSHING I-35 CORRIDOR...WITH LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS POSSIBLE...YET ANY FLASH FLOODING SHOULD WOULD BE ISOLATED AND CURRENT FORWARD STORM MOTION WOULD INDICATE SUCH. DEFINITELY SOME URBAN/SMALL STREAM FLOODING IS EXPECTED ACROSS URBAN AREAS WITH ATMOSPHERIC MOISTURE/PWAT NEAR 2 INCHES. WE HAVE REMOVED JACK...YOUNG...STEPHENS COUNTIES...BUT ADDED COUNTIES TO THE WATCH SOUTH THROUGH MILLS...MCLENNAN...OVER TO ANDERSON COUNTIES. FORECAST UPDATE IS OUT...MORE UPDATES LIKELY TO BE FORTHCOMING. 05/ && .PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 10 2009/ THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN 2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL. THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST. WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK. LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 96 77 97 76 / 80 20 30 10 10 WACO, TX 74 97 77 99 77 / 30 20 20 10 10 PARIS, TX 71 91 73 95 74 / 70 30 40 10 20 DENTON, TX 70 95 73 98 75 / 80 30 30 10 10 MCKINNEY, TX 71 94 74 98 74 / 80 30 40 10 20 DALLAS, TX 74 96 79 99 80 / 80 20 30 10 10 TERRELL, TX 73 95 76 98 76 / 70 20 40 10 10 CORSICANA, TX 75 94 76 97 76 / 40 20 30 10 10 TEMPLE, TX 75 96 76 98 75 / 20 10 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 91/05
Hazardous weather outlook, Jun 10, 6:26 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 626 PM CDT WED JUN 10 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 626 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS TO 70 MPH... LOCALLY HEAVY RAINFALL TO TWO INCHES CAUSING MINOR FLOODING...AND A FEW TORNADOES ARE POSSIBLE OVER THE MAJORITY OF NORTH TEXAS...MAINLY THIS EVENING...AS A WEAK FRONT AND UPPER LEVEL DISTURBANCE AFFECT THE AREA. AREAS EAST OF INTERSTATE 35 COULD STILL SEE A FEW STRONG TO SEVERE STORMS AFTER MIDNIGHT...YET STORMS WILL EXIT NORTH TEXAS WELL BEFORE DAYBREAK THURSDAY...AS THE UPPER LEVEL DISTURBANCE EXITS TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE MOST LIKELY NORTH OF A COMANCHE...WACO...CENTERVILLE LINE. 05/
In the hours before
Local storm report, Jun 10, 6:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG AZLE 32.90N 97.53W
06/10/2009 TARRANT TX AMATEUR RADIO
HAMS MEASURED 75 MPH WINDS IN AZLELocal storm report, Jun 10, 6:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST LAKE WORTH 32.81N 97.43W
06/10/2009 M75 MPH TARRANT TX CO-OP OBSERVER
MEASURED 75 MPH ON BOAT CLUB ROADLocal storm report, Jun 10, 6:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PERRIN 33.03N 98.07W
06/10/2009 E1.75 INCH JACK TX BROADCAST MEDIA
GOLFBALL HAIL REPORTED FROM PUBLIC.Local storm report, Jun 10, 6:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO ROANOKE 33.00N 97.23W
06/10/2009 TARRANT TX AMATEUR RADIO
DEBRIS AND ROTATION SEEN BY HAM SPOTTERSLocal storm report, Jun 10, 6:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST FORT WORTH 32.75N 97.34W
06/10/2009 M59 MPH TARRANT TX NWS EMPLOYEE
MEASURED 59 MPH AT NWS OFFICELocal storm report, Jun 10, 6:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT WED JUN 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG SOUTHLAKE 32.95N 97.15W
06/10/2009 TARRANT TX NWS EMPLOYEE
70 MPH WINDS IN SOUTHLAKE...MULTIPLE LIMBS DOWNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Young | 70 min |
| Jun 10, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 49 min |
| Jun 10, 4:56 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 39 min |
| Jun 10, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 63 min |
| Jun 10, 5:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 43 min |
| Jun 10, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 67 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Jun 10, 5:44 PM CDT | Tornado Warning | FWD | Parker, Wise | 46 min |
| Jun 10, 5:56 PM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| Jun 10, 6:04 PM CDT | Tornado Warning | FWD | Denton, Parker, Tarrant, Wise | 41 min |
| Jun 10, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 67 min |
| Jun 10, 6:20 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 67 min |
| Jun 10, 6:29 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 26 min |
| Jun 10, 6:35 PM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Jun 10, 6:43 PM CDT | Tornado Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 62 min |
| Jun 10, 6:49 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant | 3 hr |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall, Tarrant | 61 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.